Midori

A single B-Compkex pill set off POTS symptoms/ a horrible episode of tachycardia

Recommended Posts

So going to my doctor next week to confirm my diagnosis of POTS.  I know I’ve had it for 15 years I think. 

 

While all my symptoms had been hovering along the last year or so, one b-complex pill I took two weeks ago has messed up my entire system royally. 

 

i took a b-complex pill and within minutes turned bright red all over but so red and for so long I was told it was a niacin overdose probably because the vitamin company didn’t regulate its dosage properly. 

 

A few minutes into the reaction and I lost balance and fell into the wall.  then I thought I was going to die. I really can’t describe the feeling any one way.  Something felt very very wrong suddenly. I know now my pulse must have went through the roof. I had another “attack” that evening and then the next day as well. I have been weak, lightheaded since. It’s been horrible. I also had another one of those attacks the other night. They scare the h*** out of me. 

 

After buying a small one lead ECG I can see that the feeling comes with a surge in pulse for no reason and sometimes blood pressure, but i think surge in blood pressure happens after from total fear. Since that b-complex  supplement though my POTS symptoms have been SO much worse. it’s like it flipped some switch and it won’t calm down . It’s exhausting.

 

I hope so much that this flare up will calm down. I’m so sad this has happened. It was more manageable my symptoms but now they are out of control. 

 

Thanks for reading 

Share this post


Link to post
Share on other sites

@Midori - I am so sorry that you are dealing with this. I know exactly how scary these episodes are! What I do when these flares come is I lie down and wait it out. Sometimes I try an extra half BB. If that does not help then my doc puts me in the hospital for fluids. As soon as the fluids run in after about an hour I start to feel better and the BP and HR come down. A bolus does nothing - it has to run at 125 or 150 ml/hr. And the longer I get them the longer is the effect. We have found that 1 bag over 5 hours helps for the immediate day but the symptoms reoccur the next day and I need fluids again. 18-24 hours of fluids always do the trick and I go home feeling like a "normal" person. -- I wish you best of luck for your appointment and I hope the cardiologist listens to you and has solutions rather than opinions. Please keep us posted! 

Share this post


Link to post
Share on other sites

When I was in a POTS flare I had a hard time tolerating B12 and other B vitamins too.  I had a B12 deficiency but I could not tolerate the shot and even orally I had to take smaller than optimal dosages or I would get worse.  I also tried taking a general B complex and felt worse.  I am not sure why this would affect us this way.  Most people say they feel great after taking B12 or B complex...!

Share this post


Link to post
Share on other sites
3 hours ago, MomtoGiuliana said:

When I was in a POTS flare I had a hard time tolerating B12 and other B vitamins too.  I had a B12 deficiency but I could not tolerate the shot and even orally I had to take smaller than optimal dosages or I would get worse.  I also tried taking a general B complex and felt worse.  I am not sure why this would affect us this way.  Most people say they feel great after taking B12 or B complex...!

Oh how I hope that isn’t the case. I want to try some B12 this weekend as I am borederline deficient. :D

Share this post


Link to post
Share on other sites
5 hours ago, Pistol said:

@Midori - I am so sorry that you are dealing with this. I know exactly how scary these episodes are! What I do when these flares come is I lie down and wait it out. Sometimes I try an extra half BB. If that does not help then my doc puts me in the hospital for fluids. As soon as the fluids run in after about an hour I start to feel better and the BP and HR come down. A bolus does nothing - it has to run at 125 or 150 ml/hr. And the longer I get them the longer is the effect. We have found that 1 bag over 5 hours helps for the immediate day but the symptoms reoccur the next day and I need fluids again. 18-24 hours of fluids always do the trick and I go home feeling like a "normal" person. -- I wish you best of luck for your appointment and I hope the cardiologist listens to you and has solutions rather than opinions. Please keep us posted! 

I think you’re right about fluids and bed rest. At the hospital the IV seemed to set me right a bit for a day or so.  ALso lying down gives me some relief.  Thanks for your reply.

Share this post


Link to post
Share on other sites

Midori  I will be curious how you do with it.  Some members here seem to tolerate B12 just fine.  I was OK at smaller doses.  Larger doses oral or shot increased symptoms when I was in a flare.

Share this post


Link to post
Share on other sites

I take B12 shots monthly for years. I even get them if I am at my doc's office for a flare and never had a problem. But - that's me. I have truly come a long way since correcting both my B12 as well as severe Vit D deficiencies. Now I am working getting my low iron up. If there is a way to normalize any deficiencies I am a strong supporter of doing so, even if initially they cause symptoms. Some members have problems with iron infusions for the first few times but then the problems go away and they tolerate them. I would always recommend checking with your doc who ordered the supplement - he/she knows about your specific case and should know if the symptoms you are experiencing are anything to worry about. 

Share this post


Link to post
Share on other sites

I agree w Pistol.  I believe I was in a flare to begin with due to low B12.  After 2 months of supplements I got a lot better.  Definitely talk to your doctor about your concerns and symptoms.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now